Alert archive / Idaho / Freeze Warnings in 2016
Freeze Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at Oct 6, 2016, 1:54 PM MDT. It took effect at Oct 7, 2016, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 1:54 PM MDT (19:54 UTC)
- In effect from
- Oct 7, 2016, 2:00 AM MDT
- Expired
- Oct 7, 2016, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
742 WWUS75 KPIH 061954 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MDT THU OCT 6 2016 IDZ017-020-021-071400- /O.NEW.KPIH.FZ.W.0002.161007T0800Z-161007T1400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 154 PM MDT THU OCT 6 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY. * TEMPERATURE...DROPPING BELOW 32 DEGREES AFTER MIDNIGHT WITH POTENTIALS FOR TEMPERATURES IN UPPER 20S ACROSS THE UPPER SNAKE RIVER PLAIN. TEMPERATURES IN THE LOW 30S FOR THE LOWER SNAKE PLAIN AND EASTERN MAGIC VALLEY. * IMPACTS...TAKE STEPS TO PROTECT YOUR OUTDOOR CROPS...PLANTS AND OTHER VEGETATION BY EITHER PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. THESE CONDITIONS WILL KILL ANY SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:04 AM MDT, 10 hours 50 minutes earlier.
Area forecast discussion, Oct 6, 3:04 AM MDT, 10 hours 50 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 304 AM MDT THU OCT 6 2016 .SHORT TERM...Tonight through Friday. Upper trough axis continues to shift east into Wyoming today. Unsettled northwest flow remains over E Idaho with weakly unstable conditions this afternoon. Have left thunder mention out for now but would not be surprised to see a few lightning strikes north and east of Idaho Falls today where lapse rates are steepest. Air mass remains cold so snow still possible mainly above 6500 ft and where convectively enhanced. More likely scenario would be similar to yesterday with small hail/graupel and potential for icy roads at pass level. Upper ridge begins to amplify into Idaho overnight. Guidance showing mixed bag with overnight lows and believe will be highly dependent on todays precipitation and amount of clearing overnight. Split the middle and have left overnight lows flirting with freeze. Arco desert coldest and most likely to see freeze with temps hovering just above freezing for most populated areas. Thus have held off on freeze headline even this late in the season but increased clearing overnight could influence this decision later today. Flow flattens slightly for Friday with fast moving shortwave driving across northern states and across the panhandle. Precip associated with this feature should remain north of the region but winds expected to pick up slightly in response to surface low strengthening over central MT as a result of this feature. DMH .LONG TERM...Friday night through Thursday. East Idaho expected to remain under the influence of ridge through the weekend despite flat progressive flow riding the Canadian border through Sunday. Temperatures should warm back to slightly-above-normal levels. Both GFS and ECMWF have backed off on strength of feature for Monday/Tuesday though there is still some hint of shower activity in diffluent southwest flow aloft Tuesday afternoon. Both models swing stronger energy and moisture from deep Pacific low into the PacNW for Wednesday/Thursday. Have pushed precip chances higher both days and trended temps down slightly especially into Thursday. DMH && .AVIATION...Moist NW flow will continue today. One last disturbance embedded in this flow will traverse southeastward across the area today, resulting in the redevelopment of showers, with isolated thunder possible this afternoon and early evening. This is also when coverage of showers will be most widespread. For the valley sties of PIH, IDA and BYI, SCT-BKN VFR deck will prevail through the forecast period, with occasional MVFR CIGS possible in showers from roughly 18-03Z. Similar sky conditions expected at SUN. DIJ will see the greatest potential for CIGS to lower to below VFR thresholds, particularly with showers 18-03Z. Outside chance for IFR stratus to develop this morning at DIJ as well, as evidenced in the neighboring Jackson Hole valley of Wyoming. Think this threat is too low to include in official DIJ TAF at this time, but will continue to monitor for stratus development. SFC winds today will be the lightest of the week so far, and outside of showers shouldn't exceed 12kt for an extended period at all TAF sites. AD/DMH && .FIRE WEATHER...Another disturbance embedded within moist NW flow will rotate through the area today, providing the chance for more showers, particularly in the afternoon and evening, with snow showers generally above 7,000 feet. Much of this activity will diminish this evening. A disturbance will track north of the area on Friday, resulting in an increase in winds across the area Friday. Winds will become breezy at mid and upper slopes as well as across the Snake Plain. This disturbance Friday will drag a warm front across the area, and thus a drastic warming and drying trend will commence Saturday. High temperatures will quickly soar to above climatological averages Saturday, and will likely remain at these levels through the week. Minimum relative humidity values will approach 25 percent, particularly this weekend and early week. Other than Friday, winds appear to be fairly subdued this week, with Wednesday currently pegged as the next potentially breezy day. AD/DMH && .PIH Watches/Warnings/Advisories... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.